Alert archive / West Virginia / Flash Flood Warnings in 2014

Flash Flood Warning 9, NWS Baltimore/Washington

May 14, 2014Grant County, West Virginia

NWS Baltimore/Washington issued this flash flood warning at May 14, 2014, 3:28 PM EDT for Grant County, West Virginia. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 14, 2014, 3:28 PM EDT (19:28 UTC)
Expired
May 14, 2014, 6:30 PM EDT
In force
3 hr
Issued by
NWS Baltimore/Washington
Area
Storm-based polygon
Flood severity
None

County Grant County, WV

The radar

The Sterling radar (KLWX), 157 km from the middle of the area, began a volume at 19:29 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Pittsburgh, PA (KAGC), launched 12:00Z, 7.5 hours before the alert went out and 156 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Pittsburgh, PA at 12:00Z on 2014-05-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 10 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Pittsburgh, PA at 12:00Z on 2014-05-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 44 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
10 J/kg
Mixed-layer CIN
-164 J/kg
Mixed-layer LCL
999 m above ground
0-6 km bulk shear
34 kt
0-1 km storm-relative helicity
44 m²/s²
0-3 km storm-relative helicity
77 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

775 
WGUS51 KLWX 141928
FFWLWX
WVC023-142230-
/O.NEW.KLWX.FF.W.0009.140514T1928Z-140514T2230Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
328 PM EDT WED MAY 14 2014

THE NATIONAL WEATHER SERVICE IN STERLING VIRGINIA HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  CENTRAL GRANT COUNTY IN EASTERN WEST VIRGINIA...

* UNTIL 630 PM EDT

* AT 325 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
  VERY HEAVY RAIN CAPABLE OF PRODUCING FLASH FLOODING. RADAR         
  ESTIMATES THAT AROUND ONE TO ONE AND A HALF INCHES OF RAIN HAVE      
  ALREADY FALLEN ACROSS PORTIONS OF THE WARNED AREA. ADDITIONAL      
  RAINFALL AMOUNTS OF UP TO 2 INCHES CAN BE EXPECTED.

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLASH FLOODING OF
SMALL CREEKS AND STREAMS...ROADS AND FARMLAND ALONG THE BANKS OF
CREEKS AND STREAMS.

LAT...LON 3917 7933 3919 7930 3921 7931 3932 7927
      3928 7907 3900 7930 3904 7932 3907 7931
      3908 7934 3910 7935

$$


HTS
2 follow-up statements
907 
WGUS71 KLWX 142107
FFSLWX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
507 PM EDT WED MAY 14 2014

WVC023-142230-
/O.CON.KLWX.FF.W.0009.000000T0000Z-140514T2230Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
GRANT WV-
507 PM EDT WED MAY 14 2014

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 630 PM EDT FOR
CENTRAL GRANT COUNTY...

AT 458 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT
UP TO 2 INCHES OF RAIN HAS FALLEN ACROSS PORTIONS OF THE WARNED AREA.
ALTHOUGH RAIN HAS MOVED OUT OF THE WARNED AREA...FLASH FLOODING IS 
STILL EXPECTED.

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLASH FLOODING OF
SMALL CREEKS AND STREAMS...ROADS AND FARMLAND ALONG THE BANKS OF 
CREEKS AND STREAMS. STONY RIVER IS AT PARTICULAR RISK.

FLASH FLOODING IS OCCURRING OR IS IMMINENT. IT IS IMPORTANT TO KNOW
WHERE YOU ARE RELATIVE TO STREAMS...RIVERS AND CREEKS...WHICH CAN
BECOME KILLERS IN HEAVY RAIN. CAMPERS AND HIKERS SHOULD AVOID STREAMS
AND CREEKS. NEVER TRY TO CROSS A FLOWING STREAM...EVEN A SMALL ONE...
ON FOOT.

TO REPORT FLASH FLOODING...HAVE THE NEAREST LAW ENFORCEMENT AGENCY
RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN
STERLING VIRGINIA.

LAT...LON 3917 7933 3919 7930 3921 7931 3932 7927
      3928 7907 3900 7930 3904 7932 3907 7931
      3908 7934 3910 7935

$$


HTS
959 
WGUS71 KLWX 142231
FFSLWX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
631 PM EDT WED MAY 14 2014

WVC023-142242-
/O.EXP.KLWX.FF.W.0009.000000T0000Z-140514T2230Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
GRANT WV-
631 PM EDT WED MAY 14 2014

...THE FLASH FLOOD WARNING HAS EXPIRED FOR CENTRAL GRANT COUNTY...

RAIN HAS DIMINISHED...THEREFORE THE FLASH FLOOD WARNING WILL BE
ALLOWED TO EXPIRE.

LAT...LON 3917 7933 3919 7930 3921 7931 3932 7927
      3928 7907 3900 7930 3904 7932 3907 7931
      3908 7934 3910 7935

$$


HTS

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Baltimore/Washington wrote its last area forecast discussion before this flash flood warning went out at May 14, 2:44 PM EDT, 44 minutes earlier.

Area forecast discussion, May 14, 2:44 PM EDT, 44 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
244 PM EDT WED MAY 14 2014

.SYNOPSIS...
HIGH PRESSURE WILL REMAIN OFFSHORE THROUGH THE REST OF THE WEEK.
A COLD FRONT EXTENDING FROM THE GREAT LAKES TO THE GULF COAST
STATES WILL TRACK SLOWLY EAST...MOVING INTO THE MID ATLANTIC
STATES THURSDAY AND FRIDAY. HIGH PRESSURE IS EXPECTED TO RETURN TO
THE MID ATLANTIC THIS WEEKEND.

&&

.NEAR TERM /UNTIL 6 AM THURSDAY MORNING/...
EASTERLY FLOW HAS MOVED INTO THE MID ATLANTIC RESULTING IN A 2.5K FT
STRATUS DECK ON THE COLD SIDE OF A BACK DOOR COLD FRONT THIS MORNING. A
BINARY RESULT OF SKY COVER HAS OCCURRED ACROSS THE REGION DUE TO THE
MARINE LAYER. LOCATIONS IN THE CENTRAL FOOTHILLS...ALONG RIDGE LINES
AND PARTS OF THE POTOMAC HIGHLANDS ARE GETTING FULL SUN THIS
MORNING. WEAK FLOW WITHIN THE MARINE LAYER AS WELL AS ON TOP OF THE
MARINE LAYER WILL LEAD TO A SLOW DISSIPATION FROM WEST TO EAST OF
STRATUS TODAY. THIS WILL LEAD TO TEMPS REACHING THE LOW 70S IN NE
MD TO THE UPPER 70S IN NOVA AND THE PANHANDLE OF WV. FCST SOUNDINGS
THAT HAD A HANDLE ON THE MARINE LAYER FROM THE 12Z IAD RAOB SHOWS
THE POTENTIAL FOR BREAKS IN THE CLOUDS THIS AFTERNOON WITH NE MD
INCLUDING BALTIMORE METRO BEING THE LAST TO BREAK BY LATE
AFTERNOON. OVERALL...NOT EXPECTING STRATUS DECK TO ERODE DURING
THE DAY FOR AREAS EAST OF THE BLUE RIDGE INCLUDING THE I-95
CORRIDOR AND PIEDMONT.

ELSEWHERE...FULL SUN WILL LEAD TO TEMPS REACHING THE 80S TODAY AND
PER THE 12Z RNK RAOB WHICH IS UPSTREAM... INSTABILITY OF UP TO 2000
J/KG IS POSSIBLE. SHOWERS AND THUNDERSTORMS ARE EXPECTED TO FORM DUE
TO TERRAIN CIRCULATIONS AS WELL AS ON THE DIFFERENTIAL HEATING
BOUNDARY OF THE MARINE LAYER. SOME STORMS WILL BE CAPABLE OF STRONG
UPDRAFTS AND THEREFORE DMG WINDS AND LARGE HAIL ARE POSSIBLE. SHEAR
PROFILES INCREASE IN MAGNITUDE FROM THE CENTRAL FOOTHILLS TO THE
POTOMAC HIGHLANDS AND THEREFORE A HIGHER CHANCE FOR SEVERE
THUNDERSTORMS ACROSS THE POTOMAC HIGHLANDS. 11Z HRRR SHOWS
CONVECTION STARTING AFTER 16Z TODAY. THE STORM MOTION WILL BRING
SHOWERS AND THUNDERSTORMS NORTH AND EAST BUT THE STABLE AIRMASS
WILL LIKELY CAUSE THUNDERSTORMS TO DISSAPTE.

PREVIOUS DISCUSSION...
ANY LEFTOVER CONVECTION THIS EVENING WILL DISSIPATE OVERNIGHT AND
A SOUTHEAST FLOW IS EXPECTED AHEAD OF AN APPROACHING COLD FRONT
AND BEHIND DEPARTING HIGH PRESSURE OFF THE NEW ENGLAND COAST. LOW
CLOUDS ALONG WITH AREAS OF FOG AND DRIZZLE ARE EXPECTED OVERNIGHT.

&&

.SHORT TERM /6 AM THURSDAY MORNING THROUGH FRIDAY/...

...UPDATE...A FLASH FLOOD WATCH IS IN EFFECT FOR MOST COUNTIES IN
THE FORECAST AREA THURSDAY THROUGH FRIDAY...

PREVIOUS DISCUSSION...
A STRONG UPPER-LEVEL TROUGH WILL DIG OVER THE MIDWEST AND GULF
COAST STATES THURSDAY WHILE THE COLD FRONT ASSOCIATED WITH THIS
TROUGH SLOWLY TRACKS EAST TOWARD OUR AREA BY LATE IN THE DAY. THE
TROUGH AXIS WILL SWING TOWARD BEING NEGATIVELY TILTED...ALLOWING
FOR MORE HEIGHT FALLS WITHIN THE WARM SECTOR. THE FORCING ALONG
THE FRONT WILL BE QUITE STRONG DUE TO A STRONG PRESSURE GRADIENT
BETWEEN THE FRONT AND HIGH PRESSURE OVER THE ATLANTIC OCEAN. THE
STRONG FORCING WILL COMBINE WITH DEEP TROPICAL MOISTURE BEING
ADVECTED INTO THE AREA AHEAD OF THE BOUNDARY...TO CAUSE WIDESPREAD
SHOWERS WITH LOCALLY HEAVY RAINFALL AHEAD OF THE COLD FRONT. THIS
ACTIVITY IS EXPECTED TO OVERSPREAD THE POTOMAC HIGHLANDS THURSDAY
AFTERNOON. FURTHER EAST ACROSS THE WASHINGTON AND BALTIMORE
METROPOLITAN AREAS...A FEW SHOWERS AND THUNDERSTORMS ARE POSSIBLE
DURING THE AFTERNOON BUT THE WIDESPREAD PRECIPITATION MAY REMAIN
TO THE WEST DUE TO THE SLOW MOVEMENT OF THE COLD FRONT. DESPITE
PLENTY OF CLOUD COVER...FAVORABLE SHEAR PROFILES AND HIGH
DEWPOINTS SUGGEST THAT THERE IS A THREAT FOR SEVERE THUNDERSTORMS
THURSDAY AFTERNOON.

A SLOW BUT STEADY ARRIVAL OF THE MOISTURE PLUME EXPECTED LATE THU
EVE. EARLIER IN THE DAY...THE PARENT UPPER TROUGH WILL HAVE DIVED
DOWN WELL INTO THE LOWER MS VLY. THE HIGHLY AMPLIFIED TROUGH AXIS
WILL ESSENTIALLY SCOOP A DENSE SECTOR OF GULF MOISTURE OVER A
RELATIVELY THIN AXIS. THIS MOISTURE AXIS WILL BE JUST ON THE LEE
SIDE OF THE UPPER TROUGH...BUILDING AND DRIFTING NNE ACROSS THE SRN
APLCNS THU MRNG/AFTN.

HEADING INTO THE LATE EVE/NIGHTTIME HRS...THE UPPER VORT POWERING
THE TROUGH WILL BEGIN TO TILT NEGATIVELY WHICH IS AN INTENSIFICATION
PHASE FOR THE SYSTEM - MAXIMIZING THE AMOUNT OF QPF POSSIBLE W/ THE
SYSTEM. MOST MED RANGE MEMBERS GIVING THE WRN HALF OF OUR CWA A
PORTION OF THE BULLSEYE FOR POTENTIAL QPF - MAINLY DURING THE THU
LATE NIGHT AND EARLY MRNG HRS FRI. A FLASH FLOOD WATCH WILL LIKELY
BE NEEDED WITHIN THE NEXT FORECAST PERIOD OR SO...WHICH THE SOLID
CONSENSUS OF QPF DEPICTIONS. LOCALLY INTENSE RAINFALL AND EMBEDDED
CONVECTIVE ELEMENTS WILL CREATE THE POTENTIAL FOR AT LEAST A COUPLE
OF INCHES OF RAIN OVER THE SHEN VLY/APLCNS.

A SFC LOW PRES SYSTEM WILL DEVELOP OFF THE LEE SIDE OF THE HIGHER
TERRAIN AND STRENGTHEN AS IT EFFECTIVELY TRACKS RIGHT ACROSS OUR
CWA. THE TRACK WILL DETERMINE THE CONVECTIVE POTENTIAL FOR THE
AREA...THOUGH EMBEDDED ELEVATED CONVECTION AT VERY LEAST WILL BE
POSSIBLE ACROSS THE REGION. THE MODERATE TO HEAVY RAIN BATCHES WILL
CONTINUE TO MOVE EWD DURING THE PREDAWN HRS FRI OVER THE BLUE RIDGE
AND EAST. THE I-95 CORRIDOR WILL BE HIGHLIGHTED DURING THE
FIRST-HALF OF THE DAY FRI...W/ EMBEDDED AREAS OF HEAVY RAIN
SPREADING ACROSS THE AREA AND A STILL INTENSE LOW LEVEL JET HELPING
TO KEEP THE INTENSITY OF THE SYSTEM INTACT. A QUICK END TO THE
PRECIP LINE WILL ARRIVE TOWARD THE MID-LATE AFTN W/ ONLY A FEW
RESIDUAL SHOWERS OCCURRING IN THE BACK EDGE SUBSIDENCE REGION. THE
MOISTURE AXIS WILL DISSIPATE AS IT ARRIVES OVER DELMARVA AND MOVES
OFF THE COAST LATE FRI EVE.

&&

.LONG TERM /FRIDAY NIGHT THROUGH TUESDAY/...
AN UPPER LOW DRIFTING DOWN FROM SOUTH OF THE HUDSON BAY AROUND WILL
ROTATE AROUND THE GREAT LAKES INTO THE COMING WEEKEND...KEEPING OUR
AREA QUITE COOL AND RELATIVELY DRY. THE "WEATHER" FROM THIS FEATURE
WILL MAKE IT FEEL MORE LIKE MARCH THAN MAY...EVEN THOUGH AVG TEMPS
FOR MID-MAY ARE IN THE M70S. A SLOW MOVING AND COLD UPPER LOW TAKING
A FEW DAYS TO EXIT THE NORTHEAST WILL KEEP US IN THIS PATTERN WELL
INTO NEXT WEEK. IT MAY BE SEVERAL MORE DAYS BEFORE WE GET ANYWHERE
CLOSE TO 80 DEG OR MORE...BASED ON THE PATTERN SETTING UP FOR NEXT
WEEK. THE HUDSON BAY LOW WILL SLOWLY DRIFT OFF THE NEW ENGLAND COAST
AS AN UPPER RIDGE BUILDS TO THE WEST.

&&

.AVIATION /19Z WEDNESDAY THROUGH MONDAY/...
IFR CONDITIONS ARE EXPECTED THROUGH MID-MORNING DUE TO LOW CLOUDS
ALONG WITH AREAS OF FOG AND DRIZZLE. CIGS SHOULD IMPROVE TO MVFR
LEVELS LATE THIS MORNING AND AFTERNOON...BUT MORE IFR/SUBIFR
CONDITIONS ARE EXPECTED LATE TONIGHT INTO EARLY THURSDAY.
CIGS/VSBYS SHOULD IMPROVE THURSDAY AFTERNOON.

A FEW SHOWERS AND THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON AND
EVENING MAINLY FOR CHO AND MRB...AND AGAIN THURSDAY AFTERNOON FOR
ALL TERMINALS.

A COLD FRONT WILL CAUSE WIDESPREAD SHOWERS WITH LOCALLY HEAVY
RAINFALL AND A FEW THUNDERSTORMS THURSDAY NIGHT INTO FRIDAY.
CONDITIONS WILL IMPROVE LATER FRIDAY. HIGH PRESSURE WILL BUILD
OVERHEAD DURING THE WEEKEND.

A STRONG LOW PRESSURE SYSTEM WILL MOVE ACROSS THE REGION FROM
LATE THU INTO FRI. MAINLY PERIODS OF HEAVY RAIN WOULD BE THE
CONCERN...W/ BREEZY SFC WINDS BUT EVEN STRONGER LOW LEVEL FLOW - A
GOOD 30-50KT IN THE BOUNDARY LAYER OUT AHEAD OF THE SFC LOW LATE THU
INTO EARLY FRI. A COLD FRONT WILL PUSH THE PRECIP AND ANY EMBEDDED
TSTMS OFF THE COAST BY LATE FRI...W/ COOLER AND DRIER AIR BEING
USHERED IN FOR THE COMING WEEKEND.

&&

.MARINE...
AN EASTERLY FLOW THIS MORNING WILL TURN TO THE SOUTHEAST THIS
AFTERNOON AS HIGH PRESSURE MOVES OFF THE NEW ENGLAND COAST. THE
SOUTHEAST FLOW WILL CONTINUE THROUGH THURSDAY. THE PRESSURE
GRADIENT WILL INCREASE DURING THIS TIME AND A SMALL CRAFT ADVISORY
IS IN EFFECT FOR THURSDAY AFTERNOON. HOWEVER...WIND GUSTS MAY
APPROACH SCA CRITERIA TONIGHT THROUGH THURSDAY MORNING...BUT
GUSTS HAVE BEEN CAPPED AROUND 15 KNOTS FOR NOW DUE TO THE
RELATIVELY COOLER WATERS AND WEAKER PRESSURE GRADIENT.

SFC WINDS WILL INCREASE OUT OF THE S-SE THU AFTN/EVE AHEAD OF A SFC
LOW PRES SYSTEM. WIDESPREAD RAIN AND ISOLATED TSTMS WILL ARRIVE INTO
THE EARLY MRNG HRS FRI. WINDS WILL MAX-OUT IN THE UPPER SCA/LOW-END
GALE RANGES AS THE LOW PUSHES EAST AND MOVES OVER THE WATERS. WINDS
BEHIND THE SYSTEM WILL SUBSIDE WELL BELOW SCA CRIT HEADING INTO THE
WEEKEND...W/ ONLY A LIGHT W/NW BREEZE EXPECTED. THIS WILL ALSO LAST
INTO EARLY NEXT WEEK.

&&

.TIDES/COASTAL FLOODING...
TIDAL ANOMALIES HAVE INCREASED UP TO AROUND ONE-HALF FOOT ABOVE
NORMAL THIS MORNING DUE TO AN ONSHORE FLOW. THE ONSHORE FLOW
SHOULD REMAIN WEAK ENOUGH TO KEEP WATER LEVELS BELOW MINOR COASTAL
FLOODING THRESHOLDS. THE HIGH TIDE THIS AFTERNOON INTO THIS
EVENING WILL BE THE LOWER OF THE TWO...SO WATER LEVELS SHOULD
REMAIN BELOW MINOR FLOODING THRESHOLDS...DESPITE AN INCREASE IN
TIDAL ANOMALIES.

THE ONSHORE FLOW WILL CONTINUE TONIGHT THROUGH THURSDAY NIGHT AND
POSSIBLY INTO FRIDAY BEFORE TURNING OFFSHORE BEHIND A COLD FRONT
LATER FRIDAY. DESPITE THE ONSHORE FLOW REMAINING WEAK
TONIGHT...MINOR COASTAL FLOODING IS POSSIBLE WITH THE HIGH TIDE
CYCLE LATE TONIGHT INTO THURSDAY MORNING SINCE IT WILL BE THE
HIGHER OF THE TWO. THE ONSHORE FLOW WILL STRENGTHEN LATER THURSDAY
THROUGH THURSDAY NIGHT. MINOR FLOODING IS LIKELY NEAR HIGH TIDES
DURING THIS TIME. TIDAL ANOMALIES WILL GRADUALLY DECREASE FRIDAY.

&&

.LWX WATCHES/WARNINGS/ADVISORIES...
DC...FLASH FLOOD WATCH FROM LATE THURSDAY NIGHT THROUGH FRIDAY
     AFTERNOON FOR DCZ001.
MD...FLASH FLOOD WATCH FROM THURSDAY AFTERNOON THROUGH FRIDAY
     AFTERNOON FOR MDZ003-501-502.
     FLASH FLOOD WATCH FROM LATE THURSDAY NIGHT THROUGH FRIDAY
     AFTERNOON FOR MDZ004>007-009>011-013-014-016.
VA...FLASH FLOOD WATCH FROM THURSDAY AFTERNOON THROUGH FRIDAY
     AFTERNOON FOR VAZ025>031-503-504.
     FLASH FLOOD WATCH FROM LATE THURSDAY NIGHT THROUGH FRIDAY
     AFTERNOON FOR VAZ036>040-042-050>056-501-502.
WV...FLASH FLOOD WATCH FROM THURSDAY AFTERNOON THROUGH FRIDAY
     AFTERNOON FOR WVZ050>053-055-501>506.
MARINE...SMALL CRAFT ADVISORY FROM NOON TO 6 PM EDT THURSDAY FOR
     ANZ530>543.

&&
Hazardous weather outlook, May 14, 2:41 PM EDT, 47 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
241 PM EDT WED MAY 14 2014

ANZ530>543-DCZ001-MDZ006-007-011-013-014-016>018-VAZ052>057-
151045-
CHESAPEAKE BAY NORTH OF POOLES ISLAND MD-
CHESAPEAKE BAY FROM POOLES ISLAND TO SANDY POINT MD-
CHESAPEAKE BAY FROM SANDY POINT TO NORTH BEACH MD-
CHESAPEAKE BAY FROM NORTH BEACH TO DRUM POINT MD-
CHESAPEAKE BAY FROM DRUM POINT MD TO SMITH POINT VA-
TIDAL POTOMAC FROM KEY BRIDGE TO INDIAN HEAD MD-
TIDAL POTOMAC FROM INDIAN HEAD TO COBB ISLAND MD-
TIDAL POTOMAC FROM COBB ISLAND MD TO SMITH POINT VA-
PATAPSCO RIVER INCLUDING BALTIMORE HARBOR-
CHESTER RIVER TO QUEENSTOWN MD-EASTERN BAY-
CHOPTANK RIVER TO CAMBRIDGE MD AND THE LITTLE CHOPTANK RIVER-
PATUXENT RIVER TO BROOMES ISLAND MD-
TANGIER SOUND AND THE INLAND WATERS SURROUNDING BLOODSWORTH
ISLAND-DISTRICT OF COLUMBIA-NORTHERN BALTIMORE-HARFORD-
SOUTHERN BALTIMORE-PRINCE GEORGES-ANNE ARUNDEL-CHARLES-ST. MARYS-
CALVERT-PRINCE WILLIAM/MANASSAS/MANASSAS PARK-FAIRFAX-
ARLINGTON/FALLS CHURCH/ALEXANDRIA-STAFFORD-SPOTSYLVANIA-
KING GEORGE-
241 PM EDT WED MAY 14 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MARYLAND PORTION OF THE
CHESAPEAKE BAY...TIDAL POTOMAC RIVER...AND ADJACENT COUNTIES IN
CENTRAL MARYLAND AND NORTHERN VIRGINIA AS WELL AS THE DISTRICT OF
COLUMBIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

MINOR COASTAL FLOODING IS POSSIBLE NEAR HIGH TIDE LATE
TONIGHT...ESPECIALLY FOR SENSITIVE AREAS ALONG THE WESTERN SHORE
OF THE MARYLAND CHESAPEAKE BAY.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

A FLASH FLOOD WATCH IS IN EFFECT FROM MIDNIGHT THURSDAY NIGHT
UNTIL 6 PM FRIDAY. WIDESPREAD HEAVY RAINFALL IS POSSIBLE AHEAD OF
A SLOW-MOVING COLD FRONT...WHICH COULD LEAD TO FLASH FLOODING. ANY
RIVER FLOODING THAT OCCURS MAY CONTINUE THROUGH SATURDAY.

ISOLATED SEVERE THUNDERSTORMS ARE ALSO POSSIBLE THURSDAY AFTERNOON
INTO FRIDAY MORNING WITH LOCALLY DAMAGING WIND GUSTS AND ISOLATED
TORNADOES BEING THE PRIMARY THREATS.

A SMALL CRAFT ADVISORY IS IN EFFECT FOR THE WATERS THURSDAY
AFTERNOON. A SMALL CRAFT ADVISORY WILL BE NEEDED THURSDAY NIGHT
THROUGH FRIDAY. A GALE WARNING MAY BE NEEDED FOR PORTIONS OF THE
WATERS THURSDAY NIGHT THROUGH FRIDAY MORNING.

MINOR COASTAL FLOODING IS POSSIBLE NEAR TIMES OF HIGH TIDE
THURSDAY AND FRIDAY FOR LOCATIONS ALONG THE WESTERN SHORE OF THE
MARYLAND CHESAPEAKE BAY AND THE SHORE OF THE TIDAL POTOMAC RIVER.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED THURSDAY AFTERNOON INTO FRIDAY
MORNING.

MDZ003>005-009-010-501-502-VAZ025>031-036>040-042-050-051-501>504-
WVZ050>053-055-501>506-151045-
WASHINGTON-FREDERICK MD-CARROLL-MONTGOMERY-HOWARD-
EXTREME WESTERN ALLEGANY-CENTRAL AND EASTERN ALLEGANY-AUGUSTA-
ROCKINGHAM-SHENANDOAH-FREDERICK VA-PAGE-WARREN-CLARKE-NELSON-
ALBEMARLE-GREENE-MADISON-RAPPAHANNOCK-LOUDOUN-ORANGE-CULPEPER-
NORTHERN FAUQUIER-SOUTHERN FAUQUIER-WESTERN HIGHLAND-
EASTERN HIGHLAND-HAMPSHIRE-MORGAN-BERKELEY-JEFFERSON-HARDY-
WESTERN GRANT-EASTERN GRANT-WESTERN MINERAL-EASTERN MINERAL-
WESTERN PENDLETON-EASTERN PENDLETON-
241 PM EDT WED MAY 14 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN WEST VIRGINIA...
NORTHERN AND CENTRAL VIRGINIA...AND CENTRAL AND WESTERN MARYLAND
WITH THE EXCEPTION OF GARRETT COUNTY.

.DAY ONE...THIS AFTERNOON AND TONIGHT

SCATTERED THUNDERSTORMS ARE EXPECTED THIS AFTERNOON AND EVENING.
THUNDERSTORMS WILL BE CAPABLE OF PRODUCING LOCALLY DAMAGING WIND
GUSTS AND LARGE HAIL...ESPECIALLY ACROSS THE CENTRAL SHENANDOAH
VALLEY INTO THE POTOMAC HIGHLANDS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

A FLASH FLOOD WATCH IS IN EFFECT FROM 2 PM THURSDAY UNTIL 2 PM
FRIDAY FOR COUNTIES WEST OF THE BLUE RIDGE...AND FROM MIDNIGHT
THURSDAY NIGHT UNTIL 6 PM FRIDAY FOR COUNTIES EAST OF THE BLUE
RIDGE. WIDESPREAD HEAVY RAINFALL IS EXPECTED AHEAD OF A SLOW-MOVING
COLD FRONT...WHICH COULD LEAD TO FLASH FLOODING. ANY RIVER FLOODING
THAT OCCURS MAY CONTINUE THROUGH SATURDAY.

ISOLATED SEVERE THUNDERSTORMS ARE ALSO POSSIBLE THURSDAY AFTERNOON
AND THURSDAY NIGHT WITH LOCALLY DAMAGING WIND GUSTS AND ISOLATED
TORNADOES BEING THE PRIMARY THREATS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND EVENING...AND
AGAIN THURSDAY AFTERNOON THROUGH THURSDAY NIGHT.

In the hours before

Local storm report, May 14, 12:34 PM EDT, 2 hours 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
1234 PM EDT WED MAY 14 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0630 PM     HAIL             GERRARDSTOWN            39.37N  78.09W
05/13/2014  E0.88 INCH       BERKELEY           WV   PUBLIC

            ALSO SMALL BRANCHES DOWN

&&

EVENT NUMBER LWX1400206

AEB
Local storm report, May 14, 1:41 PM EDT, 1 hour 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
141 PM EDT WED MAY 14 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0630 PM     HAIL             1 SW GERRARDSTOWN       39.36N  78.11W
05/13/2014  E1.00 INCH       BERKELEY           WV   PUBLIC

            LOTS OF QUARTER SIZE HAIL

&&

EVENT NUMBER LWX1400207

AEB
Local storm report, May 14, 3:27 PM EDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
327 PM EDT WED MAY 14 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0235 PM     FLASH FLOOD      BAYARD                  39.27N  79.37W
05/14/2014                   GRANT              WV   CO-OP OBSERVER

            BASEMENT FLOODING WAS REPORTED IN SEVERAL HOMES NEAR
            THE CORNER OF BUFFALO AVENUE AND MAPLE STREET.

&&

CORRECTED EVENT

EVENT NUMBER LWX1400208

DH

The office that day

Everything else NWS Baltimore/Washington issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 14, 2:30 PM EDTFlash Flood WatchLWXBerkeley, Grant, Hampshire, Hardy, Jefferson, Mineral and 2 more44 hr
May 14, 3:08 PM EDTSevere Thunderstorm WarningLWXGrant, Mineral52 min

Nearby

Flash Flood Warnings in West Virginia, 2014Every flash flood warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.